MAUDE Adverse Event Report: META-NAIL NAIL CAP SET SCREW 0MM; NAIL, FIXATION, BONE

META-NAIL NAIL CAP SET SCREW 0MM; NAIL, FIXATION, BONE
Model Number 71656000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an internal fixation surgery, at the time of placing the trigen meta-nail nail cap set screw 0mm, it broke, because too much force was exerted.An attempt was made to remove the cap but this already had all the thread inside the nail.A part of the cap remained outside, so it was broken in such way, to leave it at the same level as the nail, so it does not generate discomfort to the patient.Surgery was performed with the same device, it is unknown if there was any delay on the surgery.No other complications were reported.
 
Additional Manufacturer Narrative
Given the nature of the alleged incident, the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, based on the information provided, the breakage was due too much force during the insertion of the trigen meta-nail nail cap set screw 0mm.Per the complaint, an attempt was made to remove the cap, however, it already had all the thread inside the nail and a part of the cap remains outside.According to the report, because the plug was already broken at the same level as the nail it should not generate discomfort to the patient.The caps of the trigen meta-nail nail cap set screw 0mm are composed of ti6al4v alloy and they are classified as long-term implant devices.Since the cap is retained inside of the implantable implanted nail, micro-motion/and or migration in unlikely.It is unknown if there were any surgical delays or other complications.Therefore, the impact to the patient beyond that which has already been reported cannot be determined.Should any additional relevant patient information be provided, this complaint would be re-assessed.No further clinical/medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but are not limited to, excessive forces applied to implant or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
META-NAIL NAIL CAP SET SCREW 0MM
Common Device Name
NAIL, FIXATION, BONE
MDR Report Key12452618
Report Number1020279-2021-06783
Device Sequence Number12102448
Product Code JDS
UDI-Device Identifier03596010585417
UDI-Public03596010585417
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71656000
Device Catalogue Number71656000
Device Lot Number21AM01689
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/28/2021
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;